Semigroup identities in the monoid of triangular tropical matrices

Research output: Contribution to journalArticlepeer-review

17 Scopus citations


We show that the submonoid of all n×n triangular tropical matrices satisfies a nontrivial semigroup identity and provide a generic construction for classes of such identities. The utilization of the Fibonacci number formula gives us an upper bound on the length of these 2-variable semigroup identities.

Original languageEnglish
Pages (from-to)145-161
Number of pages17
JournalSemigroup Forum
Issue number1
StatePublished - Feb 2014
Externally publishedYes


  • Idempotent semirings
  • Monoid representations
  • Semigroup identities
  • Semigroup varieties
  • Tropical (max-plus) matrix algebra


Dive into the research topics of 'Semigroup identities in the monoid of triangular tropical matrices'. Together they form a unique fingerprint.

Cite this